Alert archive / Colorado / Flash Flood Watches in 2008
Flash Flood Watch 4, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 9, 2008, 4:04 AM MDT for 15 counties in Colorado. It took effect at Aug 9, 2008, 12:00 PM MDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 4:04 AM MDT (10:04 UTC)
- In effect from
- Aug 9, 2008, 12:00 PM MDT
- Expired
- Aug 9, 2008, 9:49 PM MDT
- In force
- 10 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Conejos County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Lake County, CO, Las Animas County, CO, Mineral County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 129 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 10.1 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2176 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 091004 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 404 AM MDT SAT AUG 9 2008 ...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING... .MOIST CONDITIONS PERSIST ACROSS SOUTHEAST COLORADO. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN COLORADO TODAY...AND THIS WILL LEAD TO THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. COZ058>088-094-091815- /O.NEW.KPUB.FF.A.0004.080809T1800Z-080810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...BRANSON...KIM 404 AM MDT SAT AUG 9 2008 ...FLASH FLOOD WATCH IN EFFECT FROM NOON MDT TODAY THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS... SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM NOON MDT TODAY THROUGH THIS EVENING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON...AND THEN MOVE INTO THE INTERSTATE 25 CORRIDOR THROUGH THE AFTERNOON. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES OF 1 TO 3 INCHES PER HOUR. * ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ ROSE
3 follow-up statements
000 WGUS65 KPUB 091717 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1117 AM MDT SAT AUG 9 2008 ...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING... .MOIST CONDITIONS PERSIST ACROSS SOUTHEAST COLORADO. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH NORTHERN COLORADO TODAY...AND THIS WILL LEAD TO THE POTENTIAL FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. COZ058>088-094-100130- /O.CON.KPUB.FF.A.0004.080809T1800Z-080810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...BRANSON...KIM 1117 AM MDT SAT AUG 9 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO... EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 10 PM MDT THIS EVENING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND HIGH VALLEYS EARLY THIS AFTERNOON...AND THEN MOVE INTO THE INTERSTATE 25 CORRIDOR THROUGH THE AFTERNOON. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES OF 1 TO 3 INCHES PER HOUR. * ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND DANGEROUS MUD FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
000 WGUS65 KPUB 092042 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT SAT AUG 9 2008 ...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING... .MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. COZ058>088-094-100400- /O.CON.KPUB.FF.A.0004.000000T0000Z-080810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...BRANSON...KIM 242 PM MDT SAT AUG 9 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN CENTRAL COLORADO...EASTERN SAWATCH RANGE...MOSQUITO RANGE AND UPPER ARKANSAS RIVER VALLEY. IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...CENTRAL SAN LUIS VALLEY...EASTERN SAN JUAN MOUNTAINS...FREMONT COUNTY...LA GARITA MOUNTAINS...NORTHERN SAN LUIS VALLEY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SAN LUIS VALLEY...SOUTHERN SANGRE DE CRISTO MOUNTAINS...UPPER RIO GRANDE VALLEY...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO... EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL 10 PM MDT THIS EVENING * SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS...HIGH VALLEYS...AND INTERSTATE 25 CORRIDOR THROUGH THIS EVENING. LOCALLY HEAVY RAIN WILL BE POSSIBLE WITH RAINFALL RATES OF 1 TO 3 INCHES PER HOUR. * ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND DANGEROUS MUD FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
000 WGUS65 KPUB 100349 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 949 PM MDT SAT AUG 9 2008 ...WIDESPREAD THREAT OF HEAVY RAINFALL DIMINISHING... .SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING...HOWEVER THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS DECREASED...THEREFORE THE FLASH FLOOD WATCH HAS BEEN CANCELLED. COZ058>088-094-100500- /O.CAN.KPUB.FF.A.0004.000000T0000Z-080810T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...CLIMAX...MOSQUITO PASS...LEADVILLE... INDEPENDENCE PASS...MT ELBERT...MT MASSIVE...GRANITE...SALIDA... BUENA VISTA...SARGENTS...BONANZA...NORTH PASS...SOUTH FORK... CREEDE...CUMBRES PASS...WOLF CREEK PASS...CENTER...DEL NORTE... ALAMOSA...MONTE VISTA...MANASSA...LA JARA...ANTONITO...SANFORD... SAN LUIS...FORT GARLAND...BLANCA...LA VETA PASS...PONCHA PASS... BLANCA PEAK...CUCHARA...STONEWALL...WESTON...SPANISH PEAKS... COALDALE...COTOPAXI...HILLSIDE...HOWARD...SWISSVALE... TEXAS CREEK...SILVER CLIFF...WESTCLIFFE...RYE...GREENHORN MTN... WOODLAND PARK...PIKES PEAK...CANON CITY...PENROSE... BLACK FOREST...AIR FORCE ACADEMY...COLORADO SPRINGS...PUEBLO... WALSENBURG...TRINIDAD...BRANSON...KIM 949 PM MDT SAT AUG 9 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL COLORADO...EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED AS THE THREAT OF WIDESPREAD HEAVY RAINFALL HAS DECREASED...HOWEVER LOCALLY HEAVY RAINFALL WILL STILL BE POSSIBLE...ESPECIALLY OVER PORTIONS OF EASTERN LAS ANIMAS COUNTY. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 9, 4:03 AM MDT, 1 minute earlier.
Area forecast discussion, Aug 9, 4:03 AM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 403 AM MDT SAT AUG 9 2008 .SHORT TERM... (TODAY AND TONIGHT) ...MORE HEAVY RAINFALL AND FLOODING POSSIBLE TODAY... CURRENTLY...CONVECTION HAS LARGELY DIED DOWN OVER THE CWA. MCS OVR ERN KIOWA HAS MOVED INTO KS. SOME ISOLD STORMS PERSIST OVER THE SRN SAN LUIS VALLEY AND ERN SAN JUANS. MAIN PRECIP THIS MORN SHOULD STAY CONFINED TO THE CENTRAL AND SRN MTNS AND RATON MESA AS A WEAK UPPER WAVE MOVES THRU NM. WILL KEEP LOW GRADE POPS GOING THRU THE MORNING FOR THOSE LOCATIONS. PRECIP H20 VALUES REMAIN ABOVE 150 PERCENT TODAY...WITH DEWS PERSISTING IN THE LOW 60S OVR THE PLAINS ATTM. WILL SEE SOME REDUCTION IN LLVL MOISTURE TODAY...BUT ENOUGH MOISTURE THAT LOCALLY HEAVY RAINFALL WILL BE A THREAT. ANOTHER WEAK UPPER DISTURBANCE THAT IS EMBEDDED IN THE UPPER RIDGE WILL MOVE THROUGH NRN CO THIS AFTERNOON AND CROSS SERN CO TONIGHT. SO...PRETTY GOOD COVERAGE OF SHWRS AND TS IS EXPECTED ESPECIALLY LATER THIS AFTERNOON. HAVE BOOSTED POPS LATER FOR THE AFTERNOON AND EVE TO THE LIKELY CATEGORY FOR MUCH OF THE MTNS. BEST CHANCE FOR HEAVY RAINFALL WILL BE OVR THE CENTRAL AND ERN MOUNTAINS THIS AFTERNOON...ALONG WITH THE SERN PLAINS GENERALLY S OF RT 50 LATER TODAY AND THIS EVE. SLIDES OVR THE MTNS WILL BE A CONCERN WITH MOIST PREEXISTING SOIL CONDITIONS. IN CONJUNCTION WITH KGJT...HAVE HOISTED A FLASH FLOOD WATCH FOR THE MTNS AND ADJACENT PLAINS...INCLUDING ERN LAS ANIMAS...FOR THIS AFTERNOON AND EVE. TEMPS TODAY ONCE AGAIN A BIT PROBLEMATIC...THOUGH SHOULD BE A BIT WARMER OVR THE PLAINS TODAY WITH SLIGHTLY BETTER MIXING AND SOME EARLIER BREAKS IN THE CLOUD COVER. TEMPS ALOFT WILL BE A DEGREE OR TWO HIGHER BUT NRLY WINDS IN THE LOW TO MID LEVELS WILL TEMPER THINGS A BIT OVR THE PLAINS. HAVE MAINTAINED NEAR CLIMATOLOGIC TEMPS IN THE GRIDS. BOOSTED POPS A SLIGHT AMT OVR THE SERN PLAINS TONIGHT AS THE LAST COUPLE OF MESOETA RUNS HAVE HINTED AT MORE MCS DEVELOPMENT OVER THE PLAINS OVERNIGHT. THIS WILL KEEP TEMPS A BIT HIGHER AS WELL. SHORT WAVE RIDGING OVER WRN CO WILL LIMIT POPS FOR THE CENTRAL AND WRN RANGES OVERNIGHT...WITH TEMPS FALLING INTO THE LOWER 40S AND EVEN SOME 30S AT THE HIGHER ELEVATIONS. ROSE .LONG TERM... (SUNDAY - FRIDAY) ...ONE MORE WET DAY SUNDAY THEN DRYING OUT...MAYBE MOISTENING UP LATER IN THE WEEK... SUNDAY COULD BE ANOTHER BUSY DAY ACROSS THE REGION. A WEAK DISTURBANCE IN THE MID LVLS WILL BE LOCATED OVER W NE AT 12Z AND WILL BE MOVING ESE DURING THE DAY. A SURFACE BOUNDARY ASSOCIATED WITH THIS DISTURBANCE WILL BE MOVING THROUGH THE AREA IN THE MORNING...AND THIS FEATURE WILL ONCE AGAIN BRING HIGH QUALITY LLVL MOISTURE TO THE PLAINS BY EARLY AFTERNOON. AS THIS 500 MB FEATURE DROPS SE...THE 500 MB FLOW WILL TIGHTEN UP A BIT WITH THE MID LVL FLOW TRANSLATING TO MORE NW W/TIME. IN ADDITION...A 50-60KT JET WILL BE MOVING ACROSS THE MID PART OF THE CENTENNIAL STATE. GIVEN THIS...WE COULD SEE SOME ISOLD STRONGER STORMS GIVEN THE CAPE AND SHEAR. SOUNDINGS ARE SHOWING LCLS AT VERY LLVLS...HOWEVER CAPE IS NOT ALL THAT IMPRESSIVE DUE TO THE WARM TEMPS ALOFT. ALTHOUGH AREA NOT OUTLOOKED BY SPC ATTM...I WOULD NOT BE TOO SURPRISED TO SEE AREA IN A SLIGHT RISK IN LATER OUTLOOKS. AS FOR THE HEAVY RAIN THREAT...GIVEN THAT WE WILL HAVE RATHER MODEST FLOW OVER THE REGION ON THIS DATE...I DO NOT THINK THE FLOOD THREAT WILL BE ALL THAT HIGH...HOWEVER...SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN GIVEN THE DEWPTS PRGD TO BE INTO THE 60S ACROSS THE REGION. THE BEST POTENTIAL WILL BE ALONG THE S MTNS/I-25 CORRIDOR. BY MONDAY...A STRONGER DISTURBANCE OVER THE NW CONUS WILL HELP DRIVE THE MONSOON MOISTURE OUT OF THE REGION WITH STEEP LAPSE RATES RETURNING TO THE REGION. THIS WILL ALLOW TEMPS TO WARM UP CONSIDERABLY WITH PRECIP RETURNING TO ISOLD DIURNAL ACTIVITY. SOME FLOW WILL STILL BE AROUND...SO WE COULD HAVE A SVR STORM OR TWO...ESPECIALLY DOWN ALONG THE CO/NM BORDER. TUESDAY WILL ONCE AGAIN BE HOT WITH THE POSSIBILITY OF TEMPS AT 100F ALONG THE LWR ARK RVR VALLEY. PRECIP WILL BE ISOLD AT BEST. WX FOR LATER IN THE WEEK COULD ONCE AGAIN GET INTERESTING DEPENDING ON WHICH MODEL YOU WANT TO BELIEVE. THE DISTURBANCE OVER THE PAC NW EARLY IN THE WEEK WILL SLOWLY TRANSITION TO THE EAST...EVENTUALLY DROPPING ANOTHER BOUNDARY ACROSS THE REGION BY MID/LATE WEEK. THE GFS IS LESS AGRESSIVE AND MORE MOIST WITH THIS FEATURE WHILE THE EC MODEL SHOWS A RATHER STRONG COOL FRONT MOVING THROUGH LATE THU INTO FRIDAY. IF TH GFS IS CORRECT...IT WILL BE MILD AND WET...WHILE IF THE EC IS CORRECT IT WILL BE DRIER AND RATHER COOL. THINGS STILL TOO FAR OFF TO PINPOINT BUT I DO LIKE THE IDEA AND TRENDING TEMPS DOWN FOR LATE IN THE WEEK. /HODANISH && .AVIATION... SOME LOCAL MVFR CIGS THIS MORNING INVOF KPUB...BUT THIS SHOULD LIFT BY OR AROUND SUNRISE. SCT TO NMRS TS ACTIVITY IS EXPECTED THIS AFTERNOON AND EARLY EVE OVR MUCH OF THE REGION...WITH LOCALLY HEAVY RAINFALL...ERRATIC GUSTY WINDS...AND IFR CONDTIONS POSSIBLE WITH TS ACTIVITY. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR COZ058>088-094. && 28/28
Hazardous weather outlook, Aug 8, 9:30 PM MDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 930 PM MDT FRI AUG 8 2008 COZ058>089-093>099-100330- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 930 PM MDT FRI AUG 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE UNTIL LATE TONIGHT. THE MAIN THREATS FROM THE STORMS WILL BE LIGHTNING AND POSSIBLY SOME LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH THE PERIOD. THE BEST CHANCE OF THUNDERSTORMS WILL BE SATURDAY AND SUNDAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY OVER THE MOUNTAINS AND INTERSTATE 25 CORRIDOR. THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS ON SUNDAY MAY BE SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND HAIL UP TO ONE INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT. 28/28
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:07 PM MDT | Areal Flood Advisory | PUB | Fremont, Pueblo | 70 min |
| Aug 8, 8:07 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 24 min |
| Aug 9, 12:49 PM MDT | Areal Flood Advisory | PUB | Costilla | 38 min |
| Aug 9, 3:27 PM MDT | Areal Flood Advisory | PUB | Pueblo | 103 min |
| Aug 9, 5:26 PM MDT | Areal Flood Advisory | PUB | Teller | 2 hr |
Nearby
Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.